Alert archive / Iowa / Red Flag Warnings in 2024

Red Flag Warning 2, NWS Quad Cities, IA

March 2, 2024Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa

NWS Quad Cities, IA issued this red flag warning at Mar 2, 2024, 1:41 PM CST for Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa. It took effect at Mar 3, 2024, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2024, 1:41 PM CST (19:41 UTC)
In effect from
Mar 3, 2024, 9:00 AM CST
Expired
Mar 3, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WWUS83 KDVN 021941
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
141 PM CST Sat Mar 2 2024

...Very high to extreme fire danger Sunday...

.Very warm, windy and dry conditions will be seen across 
much of the area on Sunday. Minimum humidity levels will
drop around to below 35 percent. These low humidity levels 
combined with a very dry ground and dried or dead vegetation will 
result in very high to extreme fire conditions.

IAZ040-051-052-063-064-076-077-087-098-MOZ009-030345-
/O.NEW.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Buchanan-Benton-Linn-Iowa-Johnson-Keokuk-Washington-Jefferson-
Van Buren-Scotland-
141 PM CST Sat Mar 2 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR
VERY HIGH TO EXTREME FIRE CONDITIONS ACROSS PORTIONS OF EASTERN 
IOWA AND NORTHEAST MISSOURI...

The National Weather Service in Quad Cities has issued a Red Flag
Warning for very high to extreme fire conditions, which is in 
effect from 9 AM to 6 PM CST Sunday.

* TIMING...9 AM to 6 PM.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* IMPACTS...Any fires will spread rapidly and be very difficult 
  to control in these dangerous conditions. Outdoor burning 
  should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
928 
WWUS83 KDVN 022339
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
539 PM CST Sat Mar 2 2024

...Very High to Extreme Fire Weather Conditions Sunday...

.Very warm temperatures, windy conditions and dry fuels will lead
to extreme fire weather conditions Sunday morning into the
afternoon. If a fire were to start, it would exhibit extreme fire
behavior making containment difficult!
  

IAZ041-042-053-054-065>068-078-088-089-099-ILZ015-024-025-034-
MOZ010-030745-
/O.EXA.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Delaware-Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-
Louisa-Henry IA-Des Moines-Lee-Rock Island-Mercer-Henderson-
Hancock-Clark-
539 PM CST Sat Mar 2 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR
PORTIONS OF EASTERN IOWA, NORTHEAST MISSOURI AND NORTHWEST 
ILLINOIS...

The National Weather Service in Quad Cities has issued a Red Flag
Warning which is in effect from 9 AM to 6 PM CST Sunday.

* TIMING...9 AM to 6 PM.

* WINDS...South 20 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 37 percent.

* IMPACTS...Any fires will likely spread rapidly and be very
  difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ040-051-052-063-064-076-077-087-098-MOZ009-030745-
/O.CON.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Buchanan-Benton-Linn-Iowa-Johnson-Keokuk-Washington-Jefferson-
Van Buren-Scotland-
539 PM CST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SUNDAY ACROSS PORTIONS OF EASTERN IOWA AND NORTHEAST MISSOURI...

* TIMING...9 AM to 6 PM.

* WINDS...South 20 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 35 percent.

* IMPACTS...Any fires will likely spread rapidly and be very
  difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
851 
WWUS83 KDVN 030414
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1014 PM CST Sat Mar 2 2024

...Very High to Extreme Fire Weather Conditions Sunday...

.Very warm temperatures, windy conditions and dry fuels will lead
to extreme fire weather conditions Sunday morning into the
afternoon. If a fire were to start, it would exhibit extreme fire
behavior making containment difficult!

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025-
034-MOZ009-010-031215-
/O.CON.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson-
Hancock-Scotland-Clark-
1014 PM CST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
SUNDAY...

* TIMING...9 AM to 6 PM.

* WINDS...South 20 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 31 percent.

* IMPACTS...Any fires will likely spread rapidly and be very 
  difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
021 
WWUS83 KDVN 030828
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
228 AM CST Sun Mar 3 2024

...Critical Fire Weather Conditions Today...

.Record warm temperatures in the 70s, windy conditions, and dry 
vegetation will lead to Critical fire weather conditions through 
the afternoon. Forecast GFDI values are in the extreme category 
which means if a fire were to start, it would spread rapidly and 
exhibit extreme behavior making containment very dangerous!

ILZ001-002-007-009-016>018-026-035-031700-
/O.EXA.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Warren-McDonough-
228 AM CST Sun Mar 3 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING...9 AM to 6 PM.

* WINDS...South 20 to 25 mph with gusts around 40 mph.

* RELATIVE HUMIDITY...As low as 30 to 40 percent.

* IMPACTS...If grass fires were to start, they would spread 
  rapidly and be very dangerous to try to contain. Outdoor burning
  is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025-
034-MOZ009-010-031700-
/O.CON.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson-
Hancock-Scotland-Clark-
228 AM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

* TIMING...9 AM to 6 PM.

* WINDS...South 20 to 25 mph with gusts around 40 mph.

* RELATIVE HUMIDITY...As low as 25 to 35 percent.

* IMPACTS...If grass fires were to start, they would spread 
  rapidly and be very dangerous to try to contain. Outdoor burning
  is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
361 
WWUS83 KDVN 031421
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
821 AM CST Sun Mar 3 2024

...Critical Fire Weather Conditions Today...

.Record warm temperatures in the 70s, windy conditions, and dry
vegetation will lead to Critical fire weather conditions through
the afternoon. Forecast GFDI values are in the extreme category
which means if a fire were to start, it would spread rapidly and
exhibit extreme behavior making containment very dangerous!

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-032230-
/O.CON.KDVN.FW.W.0002.240303T1500Z-240304T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
821 AM CST Sun Mar 3 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING...9 AM to 6 PM.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 25 to 35 percent.

* IMPACTS...If grass fires were to start, they would spread 
  rapidly and be very dangerous to try to contain. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
284 
WWUS83 KDVN 032015
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
215 PM CST Sun Mar 3 2024

...Critical Fire Weather Conditions Today...

.Record warm temperatures in the 70s, windy conditions, and dry
vegetation will lead to Critical fire weather conditions through
the afternoon. Forecast GFDI values are in the extreme category
which means if a fire were to start, it would spread rapidly and
exhibit extreme behavior making containment very dangerous!

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040000-
/O.CON.KDVN.FW.W.0002.000000T0000Z-240304T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
215 PM CST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

* TIMING...Through 6 PM.

* WINDS...South 20 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 25 to 35 percent.

* IMPACTS...If grass fires were to start, they would spread 
  rapidly and be very dangerous to try to contain. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
684 
WWUS83 KDVN 032359
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
559 PM CST Sun Mar 3 2024

...RED FLAG WARNING HAS EXPIRED...

Decreasing winds and increasing humidity has allowed GFDI values
to decrease out of Extreme Conditions. Thus, the fire danger will
continue to decrease through sunset.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040100-
/O.EXP.KDVN.FW.W.0002.000000T0000Z-240304T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
559 PM CST Sun Mar 3 2024

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR 
EASTERN IOWA AND NORTHWEST AND WESTERN ILLINOIS AND EXTREME 
NORTHEAST MISSOURI...

Winds will continue to decrease and relative humidity will also
increase, therefore the Red Flag Warning has been allowed to 
expire at 6 pm.

$$

Gunkel

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:56 AM CST, 2 hours 45 minutes earlier. Its key messages:

  • Elevated to Critical fire weather conditions are expected this weekend. A Red Flag Warning may be needed on Sunday.
  • Record to near record highs are forecast on Sunday, along with strong southerly winds of 30 - 40 mph.
  • The next chance for rain comes in Sunday night through Monday night associated with a cold front.
Area forecast discussion, Mar 2, 10:56 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1056 AM CST Sat Mar 2 2024

.KEY MESSAGES...

- Elevated to Critical fire weather conditions are expected this
  weekend. A Red Flag Warning may be needed on Sunday.

- Record to near record highs are forecast on Sunday, along with
  strong southerly winds of 30 - 40 mph.

- The next chance for rain comes in Sunday night through Monday
  night associated with a cold front.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 330 AM CST Sat Mar 2 2024

Overview:

A powerful Pacific jet (~150 kts at 300mb) plowing into California
and the Central Rockies will lead to lee-side cyclogenesis across
the Northern Plains early in the weekend. Downstream of the surface
low, strong low to mid-level warm air advection will overspread the
Midwest. Models are showing 850mb temperatures eclipsing +14 C by
Saturday night into Sunday across much of Iowa and Illinois, which
is 2-3 standard deviations above the climatological mean (per
NAEFS)!

Anomalous early March warmth, the ongoing drought, and gusty
south winds will set the stage for Elevated to Critical fire
weather conditions through the weekend, with Sunday as the
primary concern due to stronger winds (30 to 40 mph) and lower
afternoon relative humidity (see the Fire Weather section for
details).

Today

Breezy and warm today with highs in the low/mid 60s. All-in-all a
beautiful day by early March standards.

There is an elevated fire weather threat due to the dry conditions
and gusty winds (20-30 mph). It is recommended to avoid burning
today, especially from the late morning through the late afternoon.

Tonight through Sunday

Confidence is high on max temps reaching record to near record
highs. The NBM has remained consistent with lower 70s in the
northeast to mid/upper 70s across most of the outlook area. (see
Climate Section for March 3rd and 4th daily records).

The strength of the 925mb low-level jet is forecast to peak late
Saturday night into Sunday morning before decreasing significant
into Sunday afternoon. Southerly winds may reach near wind
advisory criteria early Sunday morning before coming down
slightly through midday and then some potential to increase
again mid/late afternoon, coinciding with max diurnal boundary
layer mixing. It looks like this event will be close to
occasionally hitting wind advisory criteria (45 mph wind gusts
and/or sustained at 30 mph), so we'll have to re-evaluate in
later shifts and consider potential for a headline, or at the
least cover the period with Special Weather Statements.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 330 AM CST Sat Mar 2 2024

Sunday Night and Monday

A cold front will move into the Upper Mississippi Valley and Western
Great Lakes region later Sunday into Monday, bringing a chance for
scattered showers and thunderstorms. The global models are in
better agreement on the cold front slowing down as it moves
through the Mid to Upper Mississippi Valley, which will lead to
increased chances for appreciable rainfall. Following suit is
the NBM now showing 40-60% chances for 0.25" or more of rainfall
in counties along and east of the Mississippi River. We will
take any moisture we can get in this ongoing drought!

A few strong storms could form mainly in the east and southeast
sections as models are showing sufficient instability (SBCAPE
1000+ J/kg). However, the details remain unclear this far out.

Tuesday On

After the early week system moves through, we'll be in between
weather systems and can expect above normal temperatures and mainly
dry conditions through Thursday. Models are then hinting at an
active pattern developing late next week as a mid-level trough
shifts out of the Southwest U.S.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 1055 AM CST Sat Mar 2 2024

VFR conditions will prevail over the next 24 hours with winds
out of the south gusting to around 30 kts by Sunday morning. In
addition, LLWS will be a concern at all terminals this evening
into tonight as a strong 40-60 kt southwesterly LLJ develops
around 2000 ft AGL.

&&

.FIRE WEATHER...
Issued at 330 AM CST Sat Mar 2 2024

Well above normal temperatures to near record highs, ongoing
moderate to extreme drought conditions, abundance of dried and
dormant vegetation, and increasing southerly winds will lead to
Elevated to Critical fire weather conditions this weekend --
especially on Sunday.

One notable change for Sunday is forecast winds during the afternoon
have come down slightly, so have held off on issuing fire weather
headlines with this update. This is likely related to timing of the
strongest low-level jet (925mb) winds crossing the area late
Saturday night into Sunday morning, then weakening by Sunday
afternoon. Thus, the strongest surface wind gusts may be Sunday
morning (40+ mph). GFDI (Grassland Fire Danger Index) values have
also come down slightly, but still remain in the Very High to
Extreme category through Sunday afternoon.

Min relative humidity values Sunday afternoon range from near 30% in
the west to 45% in the east, a bit higher than the typical 20 - 25%
associated with most Red Flag Warnings. Yet, strong surface winds
can play more of a role in leading to Critical fire weather
conditions in situations where the RH is a little on the high side.

Additionally, deep boundary layer mixing Sunday afternoon may cause
surface dewpoints to mix out lower than currently forecast, which
could result in min humidity values around 10% lower than currently
forecast. A headline may eventually be needed but will let the
day shift take another look at the latest forecast data before
making a decision.

&&

.CLIMATE...
Issued at 330 AM CST Sat Mar 2 2024

Record High Temperatures

March 3:
KBRL: 78/1983
KCID: 71/1983
KDBQ: 68/1983
KMLI: 76/1983

March 4:
KBRL: 72/1992
KMLI: 71/1992

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Uttech
LONG TERM...Uttech
AVIATION...Speck
FIRE WEATHER...Uttech
CLIMATE...Uttech
Hazardous weather outlook, Mar 2, 3:53 AM CST, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
353 AM CST Sat Mar 2 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
353 AM CST Sat Mar 2 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Elevated fire weather conditions are expected today due to the
dry conditions and gusty south winds of 20 to 30 mph.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Critical fire weather conditions are expected on Sunday. The
primary concern is for fires to spread out of control through
dried and dormant vegetation, mainly grassland. Additionally,
strong southerly winds are forecast on Sunday with peak gusts
between 35 to 45 mph.

Scattered thunderstorms are possible Monday afternoon mainly in
the counties along and east of the Mississippi River. The potential
for severe weather appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Uttech

Nearby

Red Flag Warnings in Iowa, 2024Red Flag Warnings in Illinois, 2024Red Flag Warnings in Missouri, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.